Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 16, NWS Amarillo, TX

June 26, 2007Potter County, Randall County, Texas

NWS Amarillo, TX issued this flash flood warning at Jun 26, 2007, 6:38 PM CDT for Potter County, Randall County, Texas. It was in force for 2 hr. 6 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 26, 2007, 6:38 PM CDT (23:38 UTC)
Expired
Jun 26, 2007, 8:45 PM CDT
In force
2 hr
Issued by
NWS Amarillo, TX
Area
Whole counties

Counties Potter County, TX, Randall County, TX

The radar

The Amarillo radar (KAMA), 18 km from the middle of the area, began a volume at 23:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 26, 6:40 PM CDTFLASH FLOODAmarillo, TXINTERSECTION OF EASTERN AND 17TH WATER CURB TO CURB AND IN THE YARD OF A RESIDENCE
Jun 26, 6:44 PM CDTFLASH FLOODAmarillo, TXALL UNDERPASSES IN DOWNTOWN AMARILLO ARE FLOODED
Jun 26, 6:50 PM CDTFLASH FLOOD4 Sw Amarillo, TX15 CARS STALLED AT THE INTERSECTION OF 45TH AND FULTON
Jun 26, 6:50 PM CDTFLASH FLOODAmarillo, TX15 CARS STALLED AT THE INTERSECTION OF 45TH AND FULTON
Jun 26, 6:55 PM CDTFLASH FLOOD6 W Amarillo, TXCARS STALLED AT INTERSTATE 40 AND BELL ROAD UNDERPASS WITH FLOWING WATER CURB TO CURB.
Jun 26, 8:30 PM CDTFLASH FLOODPalo Duro Canyon, TXPALO DURO PARK LOW WATER CROSSINGS FLOODED WITH 2.5 FEET AT CROSSING 6...AND 3.5 FEET AT CROSSING 5

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 11.6 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2007-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2091 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2007-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2091 J/kg
Mixed-layer CIN
-113 J/kg
Mixed-layer LCL
920 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.0
Supercell composite
8.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KAMA 262340
FFWAMA
TXC375-381-270145-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
638 PM CDT TUE JUN 26 2007

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN POTTER COUNTY IN THE PANHANDLE OF TEXAS...
  THIS INCLUDES THE CITY OF AMARILLO...
  NORTHERN RANDALL COUNTY IN THE PANHANDLE OF TEXAS...
  THIS INCLUDES THE CITY OF CANYON...

* UNTIL 845 PM CDT

* AT 631 PM CDT...THE FLOODING WAS REPORTED ALONG NUMEROUS           
  UNDERPASSES ALONG I-40 FROM A THUNDERSTORM OVER AMARILLO.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO            
  AMARILLO...BUSHLAND...AND CANYON.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

LAT...LON 3544 10169 3543 10213 3492 10215 3492 10172

$$

HENNIG
2 follow-up statements
000 
WGUS74 KAMA 270007
FFSAMA

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
701 PM CDT TUE JUN 26 2007

TXC375-381-270145-
POTTER TX-RANDALL TX-
701 PM CDT TUE JUN 26 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR
NORTHERN RANDALL AND SOUTHERN POTTER COUNTIES...

AT 656 PM CDT...DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM 
PRODUCING FLASH FLOODING OVER THE WARNED AREA.

LOCAL EMERGENCY MANAGEMENT REPORTED NUMEROUS ROAD CLOSURES IN 
AMARILLO...ALONG WITH REPORTS OF WATER RISING IN THE STREETS OF 
CANYON. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
BUSHLAND...AMARILLO...AND CANYON.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 3544 10169 3543 10213 3492 10215 3492 10172

$$

HENNIG
000 
WGUS74 KAMA 270139
FFSAMA

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
836 PM CDT TUE JUN 26 2007

TXC375-381-270146-
POTTER TX-RANDALL TX-
836 PM CDT TUE JUN 26 2007

...THE FLASH FLOOD WARNING WILL EXPIRE AT 845 PM CDT FOR NORTHERN
RANDALL AND SOUTHERN POTTER COUNTIES...

DESPITE ADDITIONAL LIGHT RAIN...THE HEAVY RAIN HAS MOVED SOUTH OF 
THE AREA AND ROADS ARE BEING REOPENED. HOWEVER MINOR FLOODING OF 
ROADS IS STILL POSSIBLE AND CAUTION IS STILL ADVISED.

LAT...LON 3544 10169 3543 10213 3492 10215 3492 10172

$$

HENNIG

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 3:18 PM CDT, 3 hours 20 minutes earlier.

Area forecast discussion, Jun 26, 3:18 PM CDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
318 PM CDT TUE JUN 26 2007

.DISCUSSION...
LOW LEVEL MOISTURE CONTINUES TO SURGE INTO THE PANHANDLES AS IS
EVIDENCED BY INCREASING DEWPOINTS THIS AFTERNOON...SOMETHING WHICH
DOES NOT HAPPEN AROUND THE HIGH PLAINS ALL THAT OFTEN. THUNDERSTORMS
ARE DEVELOPING ALONG A MOISTURE AND HEATING AXIS WHICH IS ORIENTED
PRETTY MUCH ALONG THE CAPROCK. RADAR IS INDICATING STRONG UPDRAFTS
BUT WEAK WIND SHEAR LEADING TO VERTICAL PULSE TYPE CONVECTION. SOME
OF THIS MAY GO SEVERE WITH HAIL AND STRONG WINDS BEING THE PRIMARY
THREAT. A WBZ LEVEL OF 15KFT WILL MAKE IT DIFFICULT FOR HAIL TO
BECOME TOO LARGE BUT STILL DEFINITELY POSSIBLE ABOVE SEVERE LEVELS
WITH CAPE NEAR 3K.

WV LOOPS SHOW MID LEVEL MOISTURE HAS FILLED IN FROM YESTERDAY
ALLOWING THUNDERSTORMS TO DEVLOP IN NORTHEASTERN NEW MEXICO. MODELS
INDICATE THE CONVECTION IN THE NORTHWESTERN CWA WILL COMBINE WITH THE
NM CONVECTION TO FORM AN MCS...WHICH AIDED BY A FRONT IN SOUTHEASTERN
COLORADO WILL PROPOGATE SOUTH ACROSS THE WESTERN AND CENTRAL
PANHANDLES THROUGH THIS EVENING. OUTFLOW FROM THIS ACTIVITY WILL KEEP
TEMPS DOWN TOMORROW BUT UPPER INSTABILITY FROM THE LOW TO OUR EAST
WILL KEEP POPS IN THE FORECAST THROUGH THURSDAY NIGHT.

THE EXTENDED FORECAST IS MADE DIFFICULT BY UNCERTAINTY IN THE
LOCATION OF THE UPPER LOW OVER OKLAHOMA...BUT THERE IS SOME CONSENSUS
THAT LOW LEVEL FLOW WILL REMAIN EASTERLY. THIS TYPE OF UPSLOPE FLOW
SHOULD KEEP TEMPS FROM CLIMBING MUCH AND THUS UNDERCUT MEX HIGHS THE
LAST SEVERAL DAYS OF THE FORECAST.

HENNIG

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                65  83  63  85  61 /  50  30  20  30  20
BEAVER OK                  68  85  63  90  63 /  50  30  30  30  20
BOISE CITY OK              64  84  63  87  60 /  50  20  20  20  20
BORGER TX                  68  85  67  90  66 /  50  30  20  30  20
BOYS RANCH TX              68  88  65  90  64 /  50  20  20  20  20
CANYON TX                  66  84  62  85  60 /  50  30  20  30  20
CLARENDON TX               67  83  63  85  64 /  50  40  30  30  30
DALHART TX                 66  87  62  88  60 /  50  20  30  20  20
GUYMON OK                  66  85  64  88  62 /  50  20  20  20  20
HEREFORD TX                66  84  62  86  60 /  50  30  20  20  20
LIPSCOMB TX                69  82  65  87  64 /  50  40  30  30  20
PAMPA TX                   67  81  65  85  64 /  50  30  30  30  30
SHAMROCK TX                69  82  65  86  66 /  50  40  30  30  30
WELLINGTON TX              69  84  66  88  66 /  50  40  30  30  30

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

17/10
Hazardous weather outlook, Jun 26, 3:43 PM CDT, 2 hours 55 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
343 PM CDT TUE JUN 26 2007

OKZ001>003-TXZ001>020-271100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
343 PM CDT TUE JUN 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

SEVERE THUNDERSTORM WATCH 452 IS IN EFFECT FOR THE CENTRAL AND
WESTERN TEXAS AND OKLAHOMA PANHANDLES UNTIL 11 PM CDT.

THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE ENTIRE PANHANDLES
THROUGH TONIGHT. SOME THUNDERSTORMS MAY BECOME SEVERE ACROSS THE
CENTRAL AND WESTERN PANHANDLES WITH LARGE HAIL AND STRONG WINDS
BEING THE PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...

THERE IS A SLIGHT CHANCE TO CHANCE OF THUNDERSTORMS WEDNESDAY AND
THURSDAY.WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...BUT ONE OR TWO
STORMS COULD REACH SEVERE LEVELS...PRODUCING HAIL AND DAMAGING
WINDS.

.SPOTTER INFORMATION STATEMENT...

EMERGENCY MANAGER AND SPOTTER ACTIVATION MAY BE NEEDED THIS
AFTERNOON AND EVENING ACROSS THE WESTERN HALF OF THE PANHANDLES.

HENNIG

In the hours before

Local storm report, Jun 26, 6:05 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
605 PM CDT TUE JUN 26 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0535 PM     HAIL             7 E VEGA                35.25N 102.30W
06/26/2007  E0.75 INCH       OLDHAM             TX   PUBLIC

&&

SD
Local storm report, Jun 26, 6:06 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
606 PM CDT TUE JUN 26 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0601 PM     HAIL             7 NW AMARILLO           35.27N 101.91W
06/26/2007  E0.88 INCH       POTTER             TX   TRAINED SPOTTER

            NEAR LOOP 335 AND TASCOSA ROAD

&&

CK
Local storm report, Jun 26, 6:19 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
619 PM CDT TUE JUN 26 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0602 PM     HAIL             5 SW AMARILLO           35.15N 101.88W
06/26/2007  E0.88 INCH       RANDALL            TX   PUBLIC

            REPORTS FROM 45TH AND BELL...45TH AND COULTER AREA.
            REPORTS RELAYED BY MEDIA.

&&

SD
Local storm report, Jun 26, 6:24 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
624 PM CDT TUE JUN 26 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0620 PM     HAIL             15 N HEREFORD           35.04N 102.40W
06/26/2007  E0.88 INCH       DEAF SMITH         TX   AMATEUR RADIO

            ALONG HIGHWAY 385

&&

SD
Local storm report, Jun 26, 6:34 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
634 PM CDT TUE JUN 26 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0628 PM     TSTM WND GST     6 SW AMARILLO           35.14N 101.89W
06/26/2007  E65 MPH          RANDALL            TX   NWS EMPLOYEE

&&

CK
Local storm report, Jun 26, 6:35 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
635 PM CDT TUE JUN 26 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0629 PM     TSTM WND GST     4 SE AMARILLO           35.16N 101.77W
06/26/2007  E63 MPH          RANDALL            TX   BROADCAST MEDIA

            60 TO 65 MPH WINDS ESTIMATED BY LOCAL MEDIA

&&

CK

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 3:08 PM CDTSevere Thunderstorm WarningAMASherman67 min
Jun 26, 3:54 PM CDTSevere Thunderstorm WarningAMADallam66 min
Jun 26, 4:25 PM CDTSevere Thunderstorm WarningAMAMoore65 min
Jun 26, 5:02 PM CDTSevere Thunderstorm WarningAMAPotter58 min
Jun 26, 5:31 PM CDTSevere Thunderstorm WarningAMAOldham29 min
Jun 26, 5:54 PM CDTSevere Thunderstorm WarningAMAPotter, Randall66 min
Jun 26, 6:07 PM CDTSevere Thunderstorm WarningAMADeaf Smith53 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.